what happens if i overdose on tylenol

Schedule your appointment online

Jan 01,  · Acetaminophen (Tylenol) Poisoning Causes Illness from acetaminophen overdose is caused primarily by liverdamage. Acetaminophen is primarily metabolized by the liver. Too much acetaminophen can. Mar 29,  · Tylenol, the most popular brand name for the over-the-counter pain reliever acetaminophen, seems pretty safe. But before you pop more pills than directed, be aware that large doses of acetaminophen can lead to liver and kidney damage and can even be fatal in some cases. That said, don't throw your bottle of pain relievers in the trash.

This material must not be used for commercial purposes, or in any hospital or medical facility. Failure to comply may result in legal action. Medically reviewed by Drugs. Last updated on March 4, Acetaminophen overdose means taking more than it is safe to take.

It may also be called acetaminophen poisoning. Acetaminophen is called paracetamol in countries outside the United States. When used correctly, acetaminophen is a safe drug that decreases pain and fever. Many medicines contain acetaminophen, including some that you can buy without a prescription.

The most shat that is safe for most people to take is 4, milligrams 4 grams in a hour period. An overdose means you have taken more than is safe in a hour period. The following are ways an unplanned overdose may happen:. You might not have any signs or symptoms at first. Early signs and symptoms may make you feel like you have the flu. Common signs and symptoms happen during each stage of an acetaminophen overdose. If the overdose is treated right away, you might have fewer or easier symptoms in the later stages.

Tell your healthcare provider when you took the acetaminophen and how much you took. What is communication in nursing may ask how long you have been taking acetaminophen. He may ask about other medicines you take and when you take them. He may ask if you have any medical problems, such as liver disease. He may ask if you drink alcohol and how much you drink.

He will take your blood pressure and temperature. He may check your skin for color changes and your what happens if i overdose on tylenol for pain. You may also need any of the following:.

Acetaminophen overdose is a serious problem. Treatment should be started as soon as possible. Treatment depends on how much time has passed since the overdose and if the overdose happened all at one time. You may be given activated charcoal medicine to soak up the acetaminophen that is still in your stomach.

Activated charcoal will make you vomit. Gastric lavage may be needed what happens if i overdose on tylenol clean out your ovedrose to get rid of the acetaminophen. Gastric lavage is also called having your stomach pumped. You may be given antidote medicine to stop the tyleenol of the overdose. You may also be given medicine what does eis mean in latin slow down the effects of acetaminophen.

Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances. Acetaminophen Overdose Medically reviewed by Drugs. In Notes 4 related articles. Related News and Articles. Subscribe to our newsletters. FDA Safety Alerts. Daily MedNews. Monthly Newsletter. I accept the Terms and Privacy Policy. Email address.

Select one or more newsletters to continue.

What is an acetaminophen overdose?

Flu sufferers looking for relief may turn to medicines containing acetaminophen, a pain-relieving drug like Tylenol, to reduce their fever and ease their symptoms. When used as directed, acetaminophen is safe and effective, but taking too much can lead to severe liver damage and potentially death. Jul 20,  · Acetaminophen is the active ingredient in the extremely popular brand name pain reliever and fever reducer Tylenol. But can you overdose on acetaminophen? Yes, you can ingest too much acetaminophen, which will lead to an often life-threatening illness. Ideally, you should never take more than the recommended dosage in a hour period. Mar 12,  · If you're concerned about a possible acetaminophen overdose or notice early signs or symptoms of an overdose — nausea, vomiting, lethargy and right upper abdominal pain within 24 hours — call Poison Help at in the United States or seek emergency care.

Flu sufferers looking for relief may turn to medicines containing acetaminophen, a pain-relieving drug like Tylenol, to reduce their fever and ease their symptoms. When used as directed, acetaminophen is safe and effective, but taking too much can lead to severe liver damage and potentially death. Symptoms of an acetaminophen overdose may mimic flu or cold symptoms. Early signs within the first 24 hours can include:. Never take more medicine than the label indicates. Know if your medicines contain acetaminophen.

Folk says. Take only one medicine at a time that contains acetaminophen. You can take too much acetaminophen if you use more than one medicine that contains acetaminophen at the same time. Do not exceed the recommended dose on any product containing acetaminophen. Ask your healthcare provider or a pharmacist if you have questions about dosing instructions. And always inform your physician of all other medicines over-the-counter and prescription and supplements you take.

If you have any questions when purchasing over-the-counter medications, talk to the on-site pharmacist. Need to make an appointment with a Piedmont physician? Save time, book online. Close X. Back to Living Better Living Better newsletter. Zip Code. What happens if you take too much acetaminophen?

Early signs within the first 24 hours can include: Cramping Fatigue Loss of appetite Nausea Stomach pain Sweating Vomiting Worsening symptoms include: An enlarged liver Pain in the upper right side of your abdomen Urinating less than normal If you notice signs of an overdose, call your local poison control center or immediately.

Related Stories. Good vs. What's the best time to get a flu shot? Why do I have high blood pressure? View all related stories. Share this story. Download the app today! Living Better. Physician's Name.